Alert archive / New Jersey / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 215, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 13, 2025, 5:26 PM EDT for 5 counties in New Jersey. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2025, 5:26 PM EDT (21:26 UTC)
- Expired
- Aug 13, 2025, 6:02 PM EDT
- In force
- 36 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Morris County, NJ, Somerset County, NJ
The radar
The Philadelphia radar (KDIX), 71 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:34 PM EDT | TSTM WND DMG | Branchburg Twp, NJ | Trees down in Branchburg Twp blocking a roadway. Time estimated. |
| Aug 13, 5:43 PM EDT | TSTM WND DMG | Bedminster Twp, NJ | Trees down in Bedminster Twp blocking a roadway. Time estimated. |
| Aug 13, 5:46 PM EDT | TSTM WND DMG | Montgomery Twp, NJ | Multiple trees and wires down. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
569
WUUS51 KPHI 132126
SVRPHI
NJC019-021-023-027-035-132215-
/O.NEW.KPHI.SV.W.0215.250813T2126Z-250813T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
526 PM EDT Wed Aug 13 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Southern Morris County in northern New Jersey...
Eastern Hunterdon County in northwestern New Jersey...
North central Mercer County in central New Jersey...
Somerset County in northern New Jersey...
Central Middlesex County in northern New Jersey...
* Until 615 PM EDT.
* At 525 PM EDT, a severe thunderstorm was located near White House
Station, or 9 miles west of Somerville, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
New Brunswick, Somerville, Somerset, Edison, East Brunswick,
Bridgewater, South Brunswick, North Brunswick, Middlesex, Bound
Brook, Manville, Jamesburg, Flemington, High Bridge, Clinton,
Peapack And Gladstone, Lebanon, Far Hills, Rocky Hill, and
Millstone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4034 7443 4046 7501 4071 7490 4069 7443
4067 7446 4066 7445 4067 7441 4065 7440
4063 7442 4060 7446 4060 7434
TIME...MOT...LOC 2125Z 290DEG 21KT 4057 7479
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PF2 follow-up statements
202
WWUS51 KPHI 132152
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
552 PM EDT Wed Aug 13 2025
NJC019-021-132200-
/O.CAN.KPHI.SV.W.0215.000000T0000Z-250813T2215Z/
Hunterdon NJ-Mercer NJ-
552 PM EDT Wed Aug 13 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HUNTERDON AND NORTH
CENTRAL MERCER COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4046 7477 4058 7469 4070 7468 4068 7444
4067 7446 4066 7445 4067 7441 4065 7440
4063 7442 4060 7446 4060 7434 4036 7442
TIME...MOT...LOC 2150Z 288DEG 21KT 4053 7460
$$
NJC023-027-035-132215-
/O.CON.KPHI.SV.W.0215.000000T0000Z-250813T2215Z/
Morris NJ-Somerset NJ-Middlesex NJ-
552 PM EDT Wed Aug 13 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHERN MORRIS...SOMERSET AND NORTHWESTERN MIDDLESEX COUNTIES...
At 550 PM EDT, a severe thunderstorm was located over Manville, or
over Somerville, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
New Brunswick, Somerville, Somerset, Edison, East Brunswick,
Bridgewater, South Brunswick, North Brunswick, Middlesex, Bound
Brook, Manville, Peapack And Gladstone, Far Hills, Millstone,
Flagtown, Belle Mead, Millington, Martinsville, North Brunswick
Township, and Kendall Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4046 7477 4058 7469 4070 7468 4068 7444
4067 7446 4066 7445 4067 7441 4065 7440
4063 7442 4060 7446 4060 7434 4036 7442
TIME...MOT...LOC 2150Z 288DEG 21KT 4053 7460
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PF385
WWUS51 KPHI 132202
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
602 PM EDT Wed Aug 13 2025
NJC023-027-035-132212-
/O.CAN.KPHI.SV.W.0215.000000T0000Z-250813T2215Z/
Morris NJ-Somerset NJ-Middlesex NJ-
602 PM EDT Wed Aug 13 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORRIS...SOMERSET AND
NORTHWESTERN MIDDLESEX COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4046 7477 4058 7469 4070 7468 4068 7444
4067 7446 4066 7445 4067 7441 4065 7440
4063 7442 4060 7446 4060 7434 4036 7442
TIME...MOT...LOC 2200Z 290DEG 21KT 4050 7451
$$
PFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:26 PM EDT, 1 hour earlier.
Area forecast discussion, Aug 13, 4:26 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Mount Holly NJ 426 PM EDT Wed Aug 13 2025 .SYNOPSIS... A surface trough will slowly move across our area through tonight, then a cold front crosses our area from the northwest during Thursday. The front then settles just to our south into Friday before dissipating by Saturday. High pressure arrives for Saturday into Sunday, then a cold front crosses our area late Sunday into Monday. High pressure starts to build in from the northwest Tuesday into Wednesday. && .NEAR TERM /THROUGH THURSDAY/... A Flood Watch has been issued for the potential for flash flood across portions of the forecast area this afternoon. A hot and humid airmass has moved over the region today with temps warming into the mid to upper 80s with dewpoints in the mid 70s. This is creating quite a bit of surface based instability across the region which will play a factor in storm development later this afternoon into the evening hours. A surface cold front with stronger shortwave energy aloft will be moving into the region during the later portions of the day. This will be the trigger to initiate more focused showers and thunderstorms. Wind shear profiles suggest that winds along will be quite light with low level suggesting there is some back building potential. Guidance this morning initialized well with the 12z Raob from LWX showing a pocket of 2.2+" PWATS and that is forecast to move over the region later in the day. This leads to basin averaged rainfall totals in the 1/2 to 1 inch range for rainfall. However, with the potential for slow moving highly efficient rainfall, HREF LPMM guidance suggests the potential for up to 6" of rainfall over the urban corridor. WPC has increased the ERO from Marginal (1/4) to Slight (2/4). The NASA Sport LIS Relative soil moistures across the Mid Atlantic reveal the impacts from the lack of meaningful rainfall over the last week or so. The RSM in the 10-40cm range is between 20-40% across NJ and portions of eastern PA/DelMarVa. Thus the Flood Watch was issued mainly for the isolated potential of flash flooding primarily across the urban corridor where impervious surfaces create a hydrophobic response. There is some potential this evening for strong to severe thunderstorms however the threat is much smaller due to the lack of significant shear. Updrafts that do develop will likely suffer from the ability to maintain intensity so I anticipate the pulse storms to quickly rise but then back build on top of themselves and end up just producing heavy rainfall rather than much in the way of strong to severe winds. Showers and thunderstorms mostly taper off by midnight, but with the front getting hung up over the Mid-Atlantic, some lingering showers and thunderstorms may continue over portions of Delmarva and southern New Jersey. Otherwise, patchy fog is possible once again. Lows tonight will generally be in the upper 60s to low 70s. The upper trough/surface front lingers across our forecast area Thursday with widely scatter showers in the morning. Clouds will be across the area for much of the day, keeping temps a few degrees cooler than recent days. Highs will still mostly be 85 to 90 most areas. The breaks in the clouds and daytime heating will still allow enough instability to develop to continue with tstms for Thu. Severe weather is not anticipated but locally heavy rains will occur. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... A weak cold front is forecast to settle to our south Thursday night. Any shower or thunderstorm in the evening are expected to move out of the area or dissipate, with areas south and east of I-95 having the greater chance given the proximity of the front. Some drier air advecting in from the north should be strong enough to lower our dew points at least some, with this more notable across our northern areas. The amount of drying and cloud cover will determine if any fog develops, especially as the winds are anticipated to be rather light or calm Thursday night. The fog potential is of low confidence given some drying working into from the north. For Friday, the flow aloft becomes more zonal with some lingering ridging initially across parts of eastern Canada ahead of an upper- level trough. This will support surface high pressure sliding by to our north. This should assist in pushing the weak cold front just to our south before it starts to dissipate. We have more of the influence of the surface high to our north, however there is no significant push of cooler air. The dew points are forecast to come down a little, especially across the northern portion of our area, with enough drier air mixing in especially during the daytime hours. While not much of a focusing mechanism looks to be present to initiate convection, a few showers or a thunderstorm cannot be ruled out in the afternoon as the air mass will still be rather warm and humid. High temperatures outside of the coastal areas and higher elevations are forecast to be in the upper 80s to 90 degrees. As we go through Saturday, our region is forecast to be on the northeastern part of a strong west to east mid/upper level ridge. The very warm conditions are forecast to continue with daytime highs reaching the mid to upper 80s (cooler along the coast). While the dew points may come down some during peak heating, it will still be on the humid side. Other than an isolated afternoon to early evening shower or thunderstorm possible, mainly north and west of I-95. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Summary...Warm/hot and humid conditions, then turning cooler and less humid late Tuesday and especially Wednesday. Some low chances for showers and thunderstorms. Synoptic Overview...A mid/upper level ridge more centered near the mid-Mississippi Valley is forecast to shift westward some as an upper-level trough slides across eastern Canada. This trough will weaken the northeastern part of the ridge across the Mid-Atlantic region Sunday and beyond. At the surface, a cold front is forecast to cross our area late Sunday into Monday followed by high pressure from the northwest Tuesday and Wednesday. For Sunday...An upper-level trough moving across eastern Canada looks to push a ridge south and westward with time. This will result in the heights lowering some across the Northeast into the northern Mid-Atlantic. However given the strongest part of the trough is well to our north our temperatures should not be impacted much. As a result, the warm to hot conditions are forecast to continue with daytime highs reaching the mid/upper 80s to low 90s. The dew points are forecast to be in the upper 60s to low 70s for the majority of our area, therefore the continuation of the humid conditions. Despite the humid conditions, the heat indices are still forecast to be safely below heat advisory criteria. A cold front associated with the upper-level trough arrives late Sunday. The overall forcing with this front looks to be on the weaker side, therefore the probability of convection is on the low side (20-30 percent for most of the area in the afternoon and evening). For Monday and Tuesday...The aforementioned upper-level trough, while the strongest part remains well to our north, amplifies a little across the Northeast through Tuesday. This will lower the heights a little more, however the model guidance overall has slowed this process some. This results in the very warm and humid conditions continuing, however a lowering of the dew points should occur especially on Tuesday when more of the high pressure influence from the northwest starts to become more pronounced. A weak cold front is forecast to be settling to our south, however with the presence of some troughing aloft a few showers/thunderstorms cannot be ruled out each afternoon and evening. Some cooling starts to take place, with high temperatures closer to average especially on Tuesday. For Wednesday...A large upper-level trough across eastern Canada is forecast to amplify more across the Northeast and northern Mid- Atlantic regions. As this occurs, surface high pressure will continue to build into our area from the north or northwest. The presence of the trough and incoming Canadian high pressure should result in a much more noticeable air mass change. Cooler temperatures with dew points forecast to drop through the 60s, and even into the upper 50s for some areas, during the day and at night. Despite the gradual drier air arriving, still cannot rule out a few showers or thunderstorms within the more cyclonic flow regime especially if the drier air is slower to arrive. Made no changes to the NBM guidance, which has PoPs of 20-30 percent across the area. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. This afternoon...VFR should prevail across most of the region with some MVFR cigs holding on at RDG and ACY. Late day SHRA/TSRA will result in brief sub-VFR conditions. S to SW winds 5 to 10 kt. Moderate confidence overall. Tonight...Lingering SHRA/TSRA will taper off in the evening, though may persist at KMIV/KACY for most of the night. Conditions lower to MVFR/IFR, possibly LIFR in fog/stratus once again late tonight. LGT/VRB winds. Lower confidence on specific timing and/or reaching LIFR. Thursday...Areas of stratus/fog to start the morning, then VFR overall. Some SHRA/TSRA around with locally but brief sub-VFR conditions possible. Winds becoming northerly around 5 kt. Moderate confidence overall. Outlook... Thursday night...A few showers/thunderstorms possible early, otherwise mostly VFR Friday and Saturday...Mainly VFR. Sunday and Monday...A few showers and thunderstorms possible with brief sub-VFR conditions. && .MARINE... Sub-Small Craft Advisory conditions through Thursday. South to southwest winds generally 10 to 15 kt with occasional gusts up to 20 kt. Seas 2 to 3 feet. Late day and evening showers and thunderstorms will result in VSBY restrictions and locally higher winds and seas. Outlook... Thursday night through Monday...The conditions are anticipated to be below Small Craft Advisory criteria. Rip currents... For Thursday, winds will start out of the southwest and move to be more southeast by late day at 5-10 mph with a wave height of 1-2 feet. The period will be 7-8 seconds. Due to these factors, a LOW risk for the development of dangerous rip currents is in place for all of the Jersey Shore and the Delaware Beaches. For Friday, winds will be out of the northeast at 5-10 mph with a wave height of generally 1-2 feet. The period will be around 8 seconds. Due to these factors, a LOW risk for the development of dangerous rip currents is in place for all of the Jersey Shore and the Delaware Beaches. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...Flood Watch until 1 AM EDT Thursday for PAZ070-071-102-104-106. NJ...Flood Watch until 1 AM EDT Thursday for NJZ010-012-015>019. DE...Flood Watch until 1 AM EDT Thursday for DEZ001. MD...None. MARINE...None. && SYNOPSIS...Gorse NEAR TERM...Deal/MPS SHORT TERM...Gorse LONG TERM...Gorse AVIATION...Deal/Gorse/MPS MARINE...Deal/Gorse/Guzzo/MPS
Hazardous weather outlook, Aug 13, 7:10 AM EDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 710 AM EDT Wed Aug 13 2025 MDZ012-015-019-020-141115- Kent MD-Queen Annes-Talbot-Caroline- 710 AM EDT Wed Aug 13 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. Scattered showers and thunderstorms are possible this afternoon and evening. Locally heavy rainfall and localized flooding is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:07 PM EDT | Flood Watch | PHI | Burlington, Camden, Gloucester, Mercer, Middlesex, Salem and 1 more | 9 hr |
| Aug 13, 4:47 PM EDT | Special Marine Warning | PHI | 88 min | |
| Aug 13, 4:49 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Somerset, Warren | 41 min |
| Aug 13, 6:46 PM EDT | Special Marine Warning | PHI | 89 min | |
| Aug 13, 6:46 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 44 min |
| Aug 13, 6:54 PM EDT | Flash Flood Warning | PHI | Burlington | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.